Kentucky, 2005

Lightning Strike in Kentucky, June 28, 2005

June 28, 2005 · NWS LMK · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$750,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 28, 1:30 PM EST, 6 hours 15 minutes earlier.

Area forecast discussion, Jun 28, 1:30 PM EST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 PM EDT TUE JUN 28 2005

.SHORT TERM...TNGT AND WED.

MID/UPR LVL LO REMNANTS NOW ACRS SERN IN/NRN KY/SRN OH WITH MOST
WIDESPREAD/STRONGEST CONVECTION/STMS ON NRN/ERN PERIPHERY. SMALLER
MULTICELLULAR STMS HAVE DEVELOPED ACROSS THE WRN HALF OF OUR FA
WITHIN GREATEST INSTABILITY. A BROKEN LINE OF STMS EXIST AHEAD OF
WEAK SFC TROF FROM WRN IN TO ERN IL...THIS MAY TRANSLATE ACRS OUR
NRN FA THIS EVE.

AS LO REMNANTS SLOWLY PULL EAST OVERNIGHT AND GRADUAL STABILIZATION
OCCURS...STMS SHUD BECOME LESS WIDESPREAD WITH POPS LESSENING TO
20/40% AFT MIDNIGHT. WILL CONT HIEST POPS ACRS OUR NRN FA AS
SHORTWAVE ENERGY MOVES EWD ACROSS IL/IN...WHICH COMBINED WITH
DESCENT K-INDICES WILL KEEP TSTM CHANCES GOING OVERNGT.

AFORMENTIONED WEAKENING SHORTWAVE THEN PROGGED TO TURN MORE SWD WED
WITH SUBTLE FORCING KICKING OFF MAINLY DIURNAL/BUT LESS WIDESPREAD
TSTMS WED AS IMPULSE DROPS INTO NCNTRL KY BY END OF THE DAY.

.LONGER TERM (WEDNESDAY NIGHT THROUGH TUE)...

SHRT TERM/MID RANGE MODEL RUNS CONT SOLID CONSISTENCY.

MID LEVEL LOW WILL HAVE MOVED WELL NORTH AND EAST OF THE FORECAST
AREA BY LATE WEDNESDAY. SHRTWV RIDGE THEN PROGGED TO MOVE ACRS FA
WED NGT/EARLY THU WITH AN ACCOMPANYING LULL IN SCT STORMS...FOLLOWED
BY DECREASING HGTS/INCREASING W/NW FLO LATE THU/THU NGT. UPSTREAM
MESOSCALE CONVECTIVE SYSS SHUD BE ONGOING AHEAD/ALONG CDFNT EARLY
THU WITH REMNANTS POSSIBLY REACHING OUR FA LATE THU MRNG. BEST TSTM
CHANCES WILL BE LATE AFTERNOON THROUGH THE OVERNIGHT PERIOD THU NGT
AHEAD AND ALONG THE FRONT. CDFNT CLEARS OUR FA FRI MRNG (NAM AND
GFS) WITH INFLUX OF DRIER AND SOMEWHAT COOLER AMS FOR THE WEEKEND AS
SFC HI PRESSURE BUILDS INTO THE AREA. BY MONDAY THE SFC HI WILL NEAR
THE EAST COAST WITH INCREASING SW FLOW OVR THE AREA. RETURN FLOW
STARTING LATE SUNDAY WILL BEGIN TO INCREASE LOW LVL MSTR
CONTENT...ENOUGH SO THAT MONDAY AND CONTG INTO TUE...SCTD
TSTMS...MAINLY DIURNAL...WILL BE POSSIBLE WITH DECENT INSTABILITY
ACROSS THE REGION.

TEMPS WILL CONTINUE WELL ABOVE NORMAL THU WITH DEWPTS IN THE LOWER
70S. WITH MAX TEMPS IN THE LOWER TO MID 90S...HEAT INDICES WILL
REACH INTO THE 100 TO 105 DEG RANGE...NEAR HEAT ADVISORY CRITERIA OF
105. SOMEWHAT COOLER TEMPS FRIDAY AND DRIER AIR...WITH SLIGHTLY
ABOVE SEASONAL VALUES AGAIN FOR SATURDAY. RETURN FLOW SUNDAY WILL
BEGIN A SLIGHT WARMING TREND INTO THE BEGINNING OF NEXT WEEK TO NEAR
90.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...

.IN...NONE.
.KY...NONE.

&&

DK
Hazardous weather outlook, Jun 28, 2:30 PM EST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT TUE JUN 28 2005

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-290830-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY-
WOODFORD KY-
INCLUDING THE CITIES OF...ALBANY...BARDSTOWN...BEAVER DAM...
BOWLING GREEN...CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...
DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...FRANKLIN...
GEORGETOWN...GLASGOW...HARDINSBURG...HARRODSBURG...JAMESTOWN...
JASPER...JEFFERSONVILLE...LAWRENCEBURG...LEITCHFIELD...LEXINGTON...
LOUISVILLE...MADISON...MOUNT WASHINGTON...MUNFORDVILLE...
NEW ALBANY...PARIS...RICHMOND...RUSSELLVILLE...SCOTTSVILLE...
SHELBYVILLE...SPRINGFIELD...STANFORD...TAYLORSVILLE...TELL CITY...
TOMPKINSVILLE...VERSAILLES...WINCHESTER
330 PM EDT TUE JUN 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL GRADUALLY DECREASE IN NUMBER AND
INTENSITY TONIGHT. THESE STORMS WILL STILL PRODUCE BRIEF HEAVY RAINS
WITH LOCALIZED RAINFALL AMOUNTS OF 1 INCH...LIGHTNING AND GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

CHANCES FOR THUNDERSTORMS WILL CONTINUE WEDNESDAY AND THURSDAY AS
WELL AS INDEPENDENCE DAY AND TUESDAY. THERE IS A SLIGHT RISK OF
SEVERE STORMS ON THURSDAY AS A FRONT APPROACHES THE AREA.

HEAT INDEX VALUES COULD REACH INTO THE 100 TO 105 RANGE ON THURSDAY
AFTERNOON...MAINLY ALONG AND WEST OF I-65.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DK

The radar

The Cincinnati radar (KILN), 117 km away, was scanning. The volume nearest the first event began at 00:44 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Harrison

When
June 28, 7:45 PM EST
Where
Harrison County, Kelat
Property damage
$750,000
Reported by
TRAINED SPOTTER
Coordinates
38.442, -84.331 (the zone’s center; the record gives no point)

Lightning struck the Benson United Methodist Church. The building caught fire and was a total loss.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457393.